Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 14, 2016, 11:45 AM CDT for 10 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 11:45 AM CDT (16:45 UTC)
- Expired
- Mar 14, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3487 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS74 KLUB 141645 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1145 AM CDT MON MAR 14 2016 TXZ021-022-027>030-033>036-150000- /O.NEW.KLUB.WI.Y.0005.160314T1645Z-160315T0000Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK- CROSBY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MORTON...LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO 1145 AM CDT MON MAR 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...CROSSWINDS WILL IMPACT NORTH-SOUTH ORIENTED ROADS. ALSO...PATCHY DENSE BLOWING DUST WILL OCCUR NEXT TO OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:51 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 14, 6:51 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 651 AM CDT MON MAR 14 2016 .AVIATION... THE MAIN CONCERN TODAY WILL BE THE GUSTY WESTERLY WINDS THAT WILL IMPACT THE TERMINALS THIS AFTERNOON. KPVW AND KLBB WILL EXPERIENCE THE STRONGEST WINDS...SUSTAINED AROUND 25 KNOTS THIS AFTERNOON. THESE WINDS COULD LOFT A LITTLE BLDU BUT CONFIDENCE IN SUB-VFR VISIBILITIES IS TOO LOW TO INCLUDE IN THE TAFS. THE WINDS WILL DIMINISH AROUND SUNSET WITH LIGHTER WESTERLY BREEZES THROUGH THE NIGHT. OUTSIDE OF THE MINIMAL BLDU THREAT...VFR CONDITIONS WILL PREVAIL WITH ONLY A FEW PASSING HIGH CLOUDS THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 332 AM CDT MON MAR 14 2016/ SHORT TERM... IF YOU THOUGHT YESTERDAY WAS WARM...YOU MAY HAVE DIFFICULTY CONTAINING YOUR DISBELIEF TODAY AS GUSTY WESTERLY WINDS...NEAR FULL INSOLATION AND A DRY ATMOSPHERE ALLOW TEMPERATURES TO RISE UP WELL INTO THE 80S FOR MUCH OF THE AREA. IN FACT THE SOUTHEAST ZONES WILL MAKE A RUN TOWARD THE 90 DEGREE MARK WHILE LUBBOCK LIKELY TOPS OUT IN THE MIDDLE 80S. THIS IS CLOSE TO RECORD TERRITORY WHICH STANDS AT 86 DEGREES AT LUBBOCK /1972/ AND 92 DEGREES AT CHILDRESS /1908/. UNFORTUNATELY THE NEAR-RECORD WARMTH WILL BE ACCOMPANIED BY GUSTY WESTERLY WINDS AS THE PRESSURE GRADIENT TIGHTENS LOCALLY IN RESPONSE TO FALLING PRESSURE IN THE LEE OF THE ROCKIES BENEATH INCREASINGLY STRONG CYCLONICALLY-CURVED QUASI-ZONAL FLOW. THE TIGHTEST PRESSURE GRADIENT AND STRONGEST 850 MB AND 700 MB FLOW ARE PROGGED TO SETUP FROM NEAR CLOVIS THROUGH THE CENTRAL SOUTH PLAINS INTO THE SOUTHERN ROLLING PLAINS AROUND PEAK HEATING/MIXING. THIS SHOULD SUPPORT A CORRIDOR OF WESTERLY WINDS SUSTAINED AT 25-30 MPH OVER MUCH OF THE CAPROCK THIS AFTERNOON BEFORE WINDS GRADUALLY DECREASE THIS EVENING AS THE PRESSURE GRADIENT RELAXES MODESTLY AND DEEP MIXING CONCLUDES. THERE IS SOME CONCERN WINDS MAY VENTURE INTO ADVISORY LEVELS /SUSTAIN FROM 31 TO 40 MPH/ FOR A PERIOD THIS AFTERNOON...BUT CONFIDENCE IN THIS IS LOWER AND WE HAVE REFRAINED FROM ANY WIND HIGHLIGHTS ATTM. HOWEVER...WE DID ADD A MENTION OF PATCHY BLOWING DUST ACROSS A GOOD CHUNK OF THE CAPROCK THIS AFTERNOON AND THE WARM...DRY AND WINDY CONDITIONS WILL RESULT IN A VERY HIGH FIRE DANGER /SEE THE BELOW FIRE WEATHER SECTION FOR DETAILS/. THE WARM DAY COUPLED WITH MODEST WESTERLY BREEZES OVERNIGHT WILL SECURE A MILD NIGHT WITH LOWS TONIGHT RANGING FROM THE LOW-MID 40S NORTHWEST TO LOW-MID 50S EAST. LONG TERM... IT WILL STILL BE BREEZY TO START OUT TUESDAY AS THE PRESSURE GRADIENT IS SLOW TO RELAX BEHIND THE EXITING WAVE. WINDS WILL DIMINISH DURING THE AFTERNOON...AND MINOR COOL ADVECTION WILL BRING HIGHS DOWN INTO THE 70S TO LOW 80S RANGE. WEDNESDAY WILL SEE ANOTHER SHORTWAVE ROUND THE BASE OF AN UPPER LOW SAGGING SE FROM SRN CANADA TOWARD THE MIDWEST. THIS WILL SEND THE NEXT WEAK FRONT INTO THE AREA...KNOCKING TEMPS DOWN ANOTHER NOTCH WITH AFTERNOON HIGHS EXPECTED IN THE MID 60S NORTH TO MID 70S SOUTH. A VERY DRY AIRMASS WILL PRECLUDE ANY CHANCE OF PRECIP THROUGH THIS PERIOD. ON THURSDAY...A SHARPER SHORTWAVE WILL DIVE SOUTHWARD ALONG THE SPINE OF THE ROCKIES AND WE WILL SEE THE BEGINNING STAGES OF SOME MODEST WESTWARD MOISTURE ADVECTION ALONG THE SRN PERIPHERY OF A SURFACE RIDGE OVER THE PLAINS. WITH A SRLY LOW-LEVEL JET DEVELOPING THURSDAY NIGHT...MOISTURE ADVECTION SHOULD INCREASE AND COMBINE WITH ISENTROPIC ASCENT TO BRING INCREASING CLOUD COVER AND A CHANCE OF RAIN SHOWERS THROUGH FRIDAY AND POSSIBLY INTO EARLY SATURDAY. HOWEVER...THE BULK OF THE LARGE-SCALE ASCENT IS EXPECTED TO REMAIN TO OUR NORTH AS THE SHORTWAVE TROUGH SWINGS OUT INTO THE CENTRAL PLAINS. THE BETTER PRECIP CHANCES ARE LIKELY TO BE OVER IN OKLA AND NORTH TEXAS WHERE LIFT AND MOISTURE WILL BETTER COINCIDE. THE GFS HAS INDICATED THAT SOME ELEVATED INSTABILITY WILL CREEP INTO OUR SRN COUNTIES LATE THURSDAY NIGHT AND FRIDAY SUPPORTING A CHANCE OF T-STORMS...ALTHOUGH WE'VE SCALED BACK THE NORTHERN EXTENT OF THE THUNDER MENTION. THE ECMWF MOVES THE COLD AIR IN MORE QUICKLY THAN THE GFS ON FRIDAY...WHICH WOULD NIX ANY THUNDER CHANCE AND THIS DISCREPANCY LEADS TO A PRETTY HIGH UNCERTAINTY IN FRIDAY/S HIGH TEMPS - THERE MAY BE A LARGE GRADIENT ACROSS THE AREA FROM NORTHEAST TO SOUTHWEST. THE TEMP PROFILE /ESPECIALLY IN THE COLDER ECMWF/ WILL LIKELY BE COLD ENOUGH FOR A WINTRY MIX OR CHANGE-OVER TO SNOW ACROSS MUCH OF THE CAPROCK LATE FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER BY THAT TIME...DEEP-LAYER SATURATION AND LIFT WILL BE TRENDING DOWN...SO CHANCES OF ANY SIGNIFICANT SNOW ACCUMULATIONS APPEAR SLIM AT THIS POINT...BUT WILL BE SOMETHING TO WATCH THE NEXT SEVERAL DAY. SO...AFTER A LONG PERIOD OF UNSEASONABLY WARM TEMPS...IT LOOKS LIKE MUCH OF THE CAPROCK COULD SEE A COUPLE NIGHTS OF SUB- FREEZING TEMPS...FRI NIGHT/SAT MORNG AND SAT NIGHT/SUN MORNG. THIS MAY BE A BIT OF A SHOCK TO THE SENSITIVE BUDS AND BLOSSOMS. AND IN AN IRONIC TWIST...THIS COLD SPELL MAY ARRIVE ON THE FIRST DAY OF ASTRONOMICAL SPRING. THE COLD TEMPS WILL BE SHORT-LIVED THOUGH...AS DRY NORTHWESTERLY FLOW ALOFT RETURNS FOR EARLY NEXT WEEK. FIRE WEATHER... NEAR RECORD WARMTH /HIGHS WELL INTO THE 80S/...GUSTY WESTERLY WINDS /SUSTAINED AT 15 TO 30 MPH AT THE 20 FT LEVEL/ AND DRY CONDITIONS /RH VALUES FALLING TO 9 TO 15 PERCENT/ WILL ALL CONSPIRE TO CREATE ELEVATED TO CRITICAL FIRE WEATHER. THE STRONGEST WINDS WILL AFFECT SPOTS ON THE CAPROCK...PERHAPS LEAKING OVER INTO THE WESTERN ROLLING PLAINS THIS AFTERNOON. GIVEN THIS A RED FLAG WARNING HAS BEEN ISSUED FROM 17-01Z FOR SPOTS ALONG AND WEST OF A TULIA TO FLOYDADA TO POST LINE. EAST OF RED FLAG WARNING...WINDS WILL BE SLIGHTLY WEAKER...BUT STILL SUFFICIENT TO PRODUCED ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER AND A FIRE DANGER STATEMENT WILL ISSUED FOR THE SOUTHEAST TEXAS PANHANDLE INTO THE ROLLING PLAINS. CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS WINDS DECREASE AND HUMIDITIES SLOWLY IMPROVE. WARM AND DRY CONDITIONS WILL CONTINUE ACROSS THE AREA ON TUESDAY IN THE WAKE OF A PACIFIC-TYPE FRONT. NORTHWEST WINDS WILL BE GUSTY IN THE MORNING...BUT BY AFTERNOON WHEN RH VALUES ARE REACHING THEIR MINIMUM...THE WINDS WILL BE DECREASING AS WELL. THUS RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET. HOWEVER...THE AIRMASS WILL BE VERY DRY AND ELEVATED FIRE CONDITIONS ARE EXPECTED ACROSS THE CAPROCK FROM ABOUT MID-MORNING THROUGH MID-AFTERNOON. && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ021>023-027>030-033>036-039>042. && 23/33/23
Hazardous weather outlook, Mar 14, 5:47 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 547 AM CDT MON MAR 14 2016 TXZ021>044-151100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 547 AM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT STRONG...WARM AND DRY WESTERLY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE CAPROCK THIS AFTERNOON INTO EARLY THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A TULIA TO FLOYDADA TO POST LINE FROM NOON UNTIL 7 PM. TO THE EAST OF THE RED FLAG WARNING...A FIRE DANGER STATEMENT IS IN EFFECT FROM THE SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS THIS AFTERNOON INTO EARLY THIS EVENING. ADDITIONALLY...SUSTAINED WESTERLY WINDS MAY BRIEFLY EXCEED 30 MPH ACROSS THE SOUTHWESTERN TEXAS PANHANDLE INTO THE CENTRAL SOUTH PLAINS THIS AFTERNOON. THESE GUSTY WINDS COULD ALSO LOFT PATCHY BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY...WARM AND DRY CONDITIONS WILL CAUSE AN ELEVATED FIRE DANGER ACROSS THE CAPROCK ON TUESDAY BEFORE THE WINDS DIMINISH LATE IN THE DAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:32 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.